MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT DILATION TRACHESTOMY KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT DILATION TRACHESTOMY KIT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/800/090CZ
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the retaining eyelet for fastening the cannula retaining band was torn open.This caused the retaining strap to come loose and a secure hold of the cannula in the trachea was no longer guaranteed.No injury was reported.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual inspection found the tape eye on tracheostomy tube flange is broken.Such defect might be related to supplied item injection moulding process or to handling during use.The failure is considered to be isolated incident with unknown root cause.No actions are planned at this time.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken accordingly.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
Additional information received via e-mail on 11-aug-2022: a trach change took place - this was mandatory because the retraining strap could no longer be attached.The change solved the problem for the time being.

Brand Name
PORTEX BLUSELECT DILATION TRACHESTOMY KIT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15104080
Report Number3012307300-2022-14196
Device Sequence Number12119511
Product Code BTO
UDI-Device Identifier15019517076110
UDI-Public15019517076110
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/800/090CZ
Device Catalogue Number101/800/090CZ
Device Lot Number4197025
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown